MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number AT20FS35NGA035N
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One hyperflex device trach was returned for analysis.Upon arrival, the cuff was observed to be slightly inflated.A syringe was used to remove the contents of the cuff; failing to remove all contents.Air was then inserted into the inflation valve revealing that the balloon was significantly extended.Visual inspection confirmed that the teflon tubing was in place and inspection of the inflation lumen revealed that the lumen appeared to be bulging.The adjustable neck flange in relationship to the inflation lumen was inspected; noting that the lumen did not appear to be fully in line with the cutout section in the locking strap.The locking strap was then removed from the retaining pin, the cuff instantly inflated, and the inflation line and balloon deflated.Based on the evidence, the complaint was confirmed.The root cause was found due to user interface.
 
Event or Problem Description
Information was received indicating that upon removal of a smiths medical bivona customized tracheostomy tube, the cuff would not deflate.It was reported that all the water was removed from the cuff and pilot balloon and was difficult to remove.The trach tube was removed, and the cuff was still inflated.Another trach tube was placed with no reported adverse effects.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key10296280
Report Number3012307300-2020-07421
Device Sequence Number11473566
Product Code JOH
UDI-Device Identifier15019517231922
UDI-Public15019517231922
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT20FS35NGA035N
Device Catalogue NumberAT20FS35NGA035N
Device Lot NumberBS007987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2020
Initial Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;